MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK
Model Number THERMACARE HEATWRAPS - LOWER BACK & HIP
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Excessive Heating (4030)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Insufficient Information (4580)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause and root cause sub class cannot be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the product "became too hot".A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 01-apr-2021, a spontaneous report from the united states was received from a consumer regarding a (b)(6) female (ethnicity was not specified) who was using the thermacare lower back and hip 8hr l/xl 2ct.Medical history included hypertension.The consumer had no known drug allergies.Concomitant products included cozaar (losartan potassium).Provision of further medical history or concomitant product information was declined.The consumer had used the product for several years.On (b)(6) 2021, the consumer applied one thermacare lower back and hip 8hr l/xl patch topically and it became too hot for her.She had to remove the patch approximately after an hour.On (b)(6) 2021, she applied another patch from the same box and she experienced the same issue.She has not applied another patch since.The consumer had discarded the product and the packaging and was unable to provide the lot number and expiration date.As of (b)(6) 2021, no additional information was provided.Multiple follow up attempts had been unsuccessful.
 
Event or Problem Description
On 01-apr-2021, a spontaneous report from the united states was received from a consumer regarding a 91-year old female (ethnicity was not specified) who was using the thermacare lower back and hip 8hr l/xl 2ct.Medical history included hypertension.The consumer had no known drug allergies.Concomitant products included cozaar (losartan potassium).Provision of further medical history or concomitant product information was declined.The consumer had used the product for several years.On 17(b)(6) 2021, the consumer applied one thermacare lower back and hip 8hr l/xl patch topically and it became too hot for her.She had to remove the patch approximately after an hour.On (b)(6) 2021, she applied another patch from the same box and she experienced the same issue.She has not applied another patch since.The consumer had discarded the product and the packaging and was unable to provide the lot number and expiration date.As of 01-apr-2021, no additional information was provided.Follow up attempts had been unsuccesful.
 
Additional Manufacturer Narrative
Manufacturer narrative: the root cause and root cause sub class cannot be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the product "became too hot".A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.Corrected data: the first follow up submission (follow up 1) was erroneously submitted and included a different case which was submitted using the same sequential fei number as this case.This follow up is to correct the information inadvertently provided in the first follow up (as the information in the initial submission was correct) and to inform the fda of the need for the correction.
 
Additional Manufacturer Narrative
The original report from the previous pfizer submission included the following: conclusion: the root cause category is non assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the wrap caused "burn blisters after using thermacare".The cause of the consumer stating the wrap caused "burn blisters after using thermacare" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken to use the device as it was designed, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Additional information has been requested and will be provided as it becomes available.Follow-up (25feb2021): new information received from pfizer product quality group includes: investigation results.
 
Event or Problem Description
The following case was received via angelini s.P.A.On 12-apr-2021 via pfizer.This is a follow up report for the previously pfizer submitted 30 day report case (1066015-2021-00028) due to the product being acquired by bridges consumer healthcare.The original report from the previous pfizer submission included the following: this is a spontaneous report from a contactable consumer (parent of patient) via angelini pharma.A female patient of an unspecified age started to receive thermacare heatwrap (thermacare lower back & hip), device lot number cw8013, via an unspecified route of administration from an unspecified date at an unspecified dose for an unspecified indication.The patient's medical history and concomitant medications were not reported.On an unspecified date, the patient got burn blisters after using a patch.The action taken in response to the event(s) for thermacare heatwrap and the clinical outcome of the event were unknown.On 25-feb-2021, the product quality complaint group provided the following investigation results that yielded no product quality issues.The report that angelini s.P.A.Provided consisted of the following: additional information received by angelini pharma on 30-mar-2021 through diamed ((b)(4)).-patient's gender and age added : 24-year-old female patient.-date of birth added; - weight 93 kg, height 168 cm added; -the patient took thermacare heat wraps (lot cw8013 expiry date nov-2022) for back pain once on (b)(6) 2021 for 2 hours; -the following information was added to medical history: the patient had a medium light skin tone, no underlying skin diseases, no sensitive skin, she wasn't pregnant and reported a previous use of thermacare heat wraps on (b)(6) 2020, well tolerated; -the patient experienced a sudden increase in temperature after 2 hours of using a thermacare heat wrap on (b)(6) 2021 (4 pm).The patient reported burn marks and blisters on the skin.-the event was reported as not recovered.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11732510
Report Number3007593958-2021-00005
Device Sequence Number4092236
Product Code IMD
UDI-Device Identifier00305733010969
UDI-Public00305733010969
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model NumberTHERMACARE HEATWRAPS - LOWER BACK & HIP
Device Lot NumberCW8013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer03/30/2021
04/01/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date04/28/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COZAAR (LOSARTAN POTASSIUM).; COZAAR (LOSARTAN POTASSIUM).
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73